Opuscula Math. 37, no. 1 (2017), 141-165
http://dx.doi.org/10.7494/OpMath.2017.37.1.141

 
Opuscula Mathematica

The basis property of eigenfunctions in the problem of a nonhomogeneous damped string

Łukasz Rzepnicki

Abstract. The equation which describes the small vibrations of a nonhomogeneous damped string can be rewritten as an abstract Cauchy problem for the densely defined closed operator \(i A\). We prove that the set of root vectors of the operator \(A\) forms a basis of subspaces in a certain Hilbert space \(H\). Furthermore, we give the rate of convergence for the decomposition with respect to this basis. In the second main result we show that with additional assumptions the set of root vectors of the operator \(A\) is a Riesz basis for \(H\).

Keywords: nonhomogeneous damped string, Hilbert space, Riesz basis, modulus of continuity, basis with parentheses, basis of subspaces, string equation.

Mathematics Subject Classification: 34L10, 34B08.

Full text (pdf)

Opuscula Mathematica - cover

Cite this article as:
Łukasz Rzepnicki, The basis property of eigenfunctions in the problem of a nonhomogeneous damped string, Opuscula Math. 37, no. 1 (2017), 141-165, http://dx.doi.org/10.7494/OpMath.2017.37.1.141

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.